Tachycardia post ablation: Hi, I was feeling... - AF Association

AF Association
19,785 members24,163 posts

Tachycardia post ablation

jgolay
jgolay

Hi,

I was feeling great 4 days post ablation until I started feeling short of breath and anxious after eating tonight. I checked Kardia and my HR’s been 140-185 for the past hour. It’s not Afib, tho. Heartbeats look totally disorganized and Kardia interprets them as “unreadable”. I don’t think I can reach my doctor until Monday so hope they resolve soon.

16 Replies
oldestnewest

I had that happen to me too. They said it was the healing process and could come and go for a month it di go away. If it gets worse call the on call doctor

In my experience Atrial Tachycardia whilst my heart rate was very fast it was not chaotic in the way you describe.

I would suggest you go and see your GP and ask for an ECG so that this can be sent to your EP.

Pete

jgolay
jgolay
in reply to pottypete1

Thanks, pottypete1. I feel pretty calm but the heart rates look disorganized on Kardia. Perhaps it’s just the healing process. Getting an EKG from my GP is a good idea or I could probably see a cardiologist on Monday.

How are you now, has your heart rate gone back to normal?

Jean

Jeanjennie50, HR still above 160. Think I’ll try to get more sleep and be patient for now since I don’t feel bad.

'Unreadable' can mean there is some sort of interference with the recording which is why you still feel ok. But best to get it checked out.

jgolay
jgolay
in reply to Buffafly

Thanks, Buffafly.

Hi ( my first post btw 🙂)

I, like you, have just had ablation for long standing af, similarly I also had no issues for 4 days post op I then went into af briefly. I am now 1 week post op and seem to be dropping in and out of af with no discernible triggers however after reading various posts on this forum my initial disappointment has been somewhat relieved and I realise i’m on a healing journey which may take as long as 3 months . Hopefully your issues are the same and will subside as the heart heals and the scarring defences due their job. Good luck on your journey

jgolay
jgolay
in reply to alstubbsy

Thanks, alstubbsy. I appreciate your positive attitude. Good luck on your healing journey as well. Did you take rate or rhythm controllers post ablation? Since I don’t Feel bad, i’m not sure wherher to take meds, cardiovert, or just ride it out after 12+ hours of HR > 150.

KMRobbo
KMRobbo
in reply to jgolay

I took both rate and rhythm control meds for 2.5 months post ablation. I then was requested to stop the flecainide rhythm control 3 weeks prior to my EP ablation follow up ( presumably so the EP would then be aware at the follow up if I jumped back into afib without it at the follow up) .

I have never had afib since the induced afib stopped during the ablation after the pvi was completed.

Whether i would have had any symptoms if I was not taking the meds I do not know.

Not medically trained but if I was you and had available rate and rhythm control available to me i would be taking them whilst waiting for the ep. If not and the high rate continued over 24 hours or so i would go to a&e and ask for an ecg and some advice/help.

I once did 8 days between 130 and 195 bpm before eventually being cardioverted by IV flecainide infusion and I was bloody shattered after that. The tiredness lasted for weeks. I did not feel bad when I was in high rate afib, in fact totally asymptomatic, i have been running at 243 and only knew cos my hr monitor told me, but the length of time it is at that high rate is the problem. Way i think about it if I could run a marathon in 4 hours , then 8 days at high rate is 48 marathons! I expect that this is simplistic, but it can't be that good for you.

I hope you can resolve this soon. Best wishes.

Regards

jgolay
jgolay
in reply to KMRobbo

Thanks, KMRobbo. It’s so helpful to hear what you’ve experienced. I don’t have any meds other than Eliquis on hand but my doctors would be glad for me to start a rate controller. I don’t want to take calcium channel blockers again so that leaves beta blockers. My EP suggested Metoprolol but will let me choose. Any thoughts?

Tracyrdh
Tracyrdh
in reply to jgolay

I had ablation in Nov 2016. Had very same problem. My EP continued me on Beta Blocker lopressor low dose 12.5 mg twice daily infinitely. Just rest as much as you can. It took me about 6 months before I felt 100 percent after my ablation. Try not to get too anxious stress is not good for your body. My EP told me it was not uncommon to have some tachycardia after ablation. Your body is healing. I was instructed to go to emergency room if it lasted more than 2 hours.

I doubt i am a good one to ask: i never tried metroprolol, but I was on bisoprolol for a week and was fast asleep in 40 mins every one I took, slept for 4 or 5 hours an woke up with aching arms and chest and feeling horrible with zero exercise tolerance. Got my GP to switch me and I tried Atenolol and this was a lot better, but still extremely tired with little exercise tolerance, but after about 4 hours at work i was getting so tired that I would not be able to drive home so I only worked half days and went home for 2 or 3 hours sleep.

I did this for 2 weeks and showed no sign of adapting so back to the GP who decided I did not tolerate beta blockers and put me on verapamil 120 mg mod release, a CCB.

That was fine , little intrusion on my life, a bit of exercise intolerance c.f.. No drugs, and my GP and EP let me reduce it to 60mg after some experiments ( half a tablet) . Unfortunately after 20 months my AF "progressed " and I ended up in hospital with 8 days of high rate afib as described before, and the result was 2 x 50mg flec. With 200mg diltiazem daily (another CCB). This was not great as I was tired, breathless ,exercise intolerant and I had brain fog. All these things seemed to get progressively worse over the 10 months I was on them, and I only realised how bad it had become 4 to 6 weeks after I stopped taking it, when I suddenly got a lot sharper and got my memory back. I do believe I was over prescribed at 200mg though. I managed to get onto 120mg twice and that was a lot better if still way off what I was like on verapamil. Unfortunately hospital politics kept prescribing the higher dose .Still the diltiazem was better than the two BBs I tried FOR ME. May be different for you.

Well, Bobd and Flapjack, you’ll get a kick out of this. Turns out my Alivecor battery chose this week to die and was the reason for the high HR and strange rhythms. Dang gizmos! With the new battery, I’m happy to report a HR of 85 and NSR. No wonder I felt fine! Thanks to all of you who were so supportive. If my heart rate does gets strange down the road, I’ll definitely know more about how to deal with it.

Have you tried putting your phone into airplane mode to make sure that the chaotic waveform isn't from radio frequency interference? This is a common problem with the otherwise excellent unit.

Sorry, didn't see your last post until after I posted my reply.

You may also like...